Extreme hypertriglyceridemia following intravenous heparin infusion

Nafila B. Al Riyami, Jiri Frohlich

Research output: Contribution to journalArticle

11 Citations (Scopus)

Abstract

We report a case of unexpected extreme hypertriglyceridemia in a 32 year old man following 5 days of intravenous heparin infusion. We believe the cause of the elevation is mainly due to a temporary depletion of lipoprotein lipase caused by heparin. To the best of our knowledge, this is the first case report of such an extreme elevation in triglycerides following prolonged intravenous heparin infusion. The clinical history and details of the suggested mechanism of the hypertriglyceridemia are discussed in this case report.

Original languageEnglish
Pages (from-to)907-909
Number of pages3
JournalClinical Biochemistry
Volume41
Issue number10-11
DOIs
Publication statusPublished - Jul 2008

Fingerprint

Hypertriglyceridemia
Intravenous Infusions
Heparin
Lipoprotein Lipase
Triglycerides

ASJC Scopus subject areas

  • Clinical Biochemistry

Cite this

Extreme hypertriglyceridemia following intravenous heparin infusion. / Al Riyami, Nafila B.; Frohlich, Jiri.

In: Clinical Biochemistry, Vol. 41, No. 10-11, 07.2008, p. 907-909.

Research output: Contribution to journalArticle

@article{564d616568c54895adbf860539fea95c,
title = "Extreme hypertriglyceridemia following intravenous heparin infusion",
abstract = "We report a case of unexpected extreme hypertriglyceridemia in a 32 year old man following 5 days of intravenous heparin infusion. We believe the cause of the elevation is mainly due to a temporary depletion of lipoprotein lipase caused by heparin. To the best of our knowledge, this is the first case report of such an extreme elevation in triglycerides following prolonged intravenous heparin infusion. The clinical history and details of the suggested mechanism of the hypertriglyceridemia are discussed in this case report.",
author = "{Al Riyami}, {Nafila B.} and Jiri Frohlich",
year = "2008",
month = "7",
doi = "10.1016/j.clinbiochem.2008.04.004",
language = "English",
volume = "41",
pages = "907--909",
journal = "Clinical Biochemistry",
issn = "0009-9120",
publisher = "Elsevier Inc.",
number = "10-11",

}

TY - JOUR

T1 - Extreme hypertriglyceridemia following intravenous heparin infusion

AU - Al Riyami, Nafila B.

AU - Frohlich, Jiri

PY - 2008/7

Y1 - 2008/7

N2 - We report a case of unexpected extreme hypertriglyceridemia in a 32 year old man following 5 days of intravenous heparin infusion. We believe the cause of the elevation is mainly due to a temporary depletion of lipoprotein lipase caused by heparin. To the best of our knowledge, this is the first case report of such an extreme elevation in triglycerides following prolonged intravenous heparin infusion. The clinical history and details of the suggested mechanism of the hypertriglyceridemia are discussed in this case report.

AB - We report a case of unexpected extreme hypertriglyceridemia in a 32 year old man following 5 days of intravenous heparin infusion. We believe the cause of the elevation is mainly due to a temporary depletion of lipoprotein lipase caused by heparin. To the best of our knowledge, this is the first case report of such an extreme elevation in triglycerides following prolonged intravenous heparin infusion. The clinical history and details of the suggested mechanism of the hypertriglyceridemia are discussed in this case report.

UR - http://www.scopus.com/inward/record.url?scp=46549089459&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=46549089459&partnerID=8YFLogxK

U2 - 10.1016/j.clinbiochem.2008.04.004

DO - 10.1016/j.clinbiochem.2008.04.004

M3 - Article

C2 - 18454939

AN - SCOPUS:46549089459

VL - 41

SP - 907

EP - 909

JO - Clinical Biochemistry

JF - Clinical Biochemistry

SN - 0009-9120

IS - 10-11

ER -